Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 137, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 16, 2016, 4:25 PM CDT for Bolivar County, Washington County, Mississippi; Chicot County, Arkansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2016, 4:25 PM CDT (21:25 UTC)
- Expired
- Aug 16, 2016, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chicot County, AR, Bolivar County, MS, Washington County, MS
The radar
The Little Rock radar (KLZK), 171 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 4:40 PM CDT | FLASH FLOOD | 1 Se Eudora, AR | WATER COMING THROUGH THE FRONT DOOR OF A BUISNESS IN EUDORA. |
| Aug 16, 4:54 PM CDT | FLASH FLOOD | Greenville, MS | MULTIPLE REPORTS OF STREET FLOODING AROUND THE CITY OF GREENVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
767
WGUS54 KJAN 162125
FFWJAN
ARC017-MSC011-151-170030-
/O.NEW.KJAN.FF.W.0137.160816T2125Z-160817T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT TUE AUG 16 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHICOT COUNTY IN SOUTHEASTERN ARKANSAS...
WASHINGTON COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHERN BOLIVAR COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 730 PM CDT
* AT 424 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GREENVILLE...CLEVELAND...LELAND...LAKE VILLAGE...EUDORA...
ROSEDALE...AVON...SCOTT...MOUND BAYOU...METCALFE...BENOIT...
MCMILLAN CORNER...GLEN ALLAN...WINTERVILLE...WAYSIDE...
CHICOT JUNCTION...LAMONT...JERSEY POINT...ARCOLA AND BEULAH.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3388 9072 3301 9094 3301 9146 3315 9146
3353 9134 3352 9125 3356 9124 3360 9113
3366 9122 3369 9122 3371 9116 3366 9109
3368 9103 3372 9106 3370 9111 3373 9115
3378 9113 3378 9099 3384 9107 3389 9104
$$
NF2 follow-up statements
009
WGUS74 KJAN 162258
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT TUE AUG 16 2016
ARC017-MSC011-151-170030-
/O.CON.KJAN.FF.W.0137.000000T0000Z-160817T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICOT AR-WASHINGTON MS-BOLIVAR MS-
558 PM CDT TUE AUG 16 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
CHICOT...WASHINGTON AND SOUTHERN BOLIVAR COUNTIES...
AT 555 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO TO THREE INCHES OF RAIN
HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GREENVILLE...CLEVELAND...LELAND...LAKE VILLAGE...EUDORA...ROSEDALE...
AVON...SCOTT...MOUND BAYOU...METCALFE...BENOIT...MCMILLAN CORNER...
GLEN ALLAN...WINTERVILLE...WAYSIDE...CHICOT JUNCTION...LAMONT...
JERSEY POINT...ARCOLA AND BEULAH.
ADDITIONAL RAINFALL AMOUNTS NEAR ONE INCH ARE POSSIBLE IN THE
WARNED AREA.
LAT...LON 3388 9072 3301 9094 3301 9146 3315 9146
3353 9134 3352 9125 3356 9124 3360 9113
3366 9122 3369 9122 3371 9116 3366 9109
3368 9103 3372 9106 3370 9111 3373 9115
3378 9113 3378 9099 3384 9107 3389 9104
$$
NF252
WGUS74 KJAN 170027
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CDT TUE AUG 16 2016
ARC017-MSC011-151-170036-
/O.EXP.KJAN.FF.W.0137.000000T0000Z-160817T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICOT AR-WASHINGTON MS-BOLIVAR MS-
727 PM CDT TUE AUG 16 2016
...THE FLASH FLOOD WARNING FOR CHICOT...WASHINGTON AND SOUTHERN
BOLIVAR COUNTIES WILL EXPIRE AT 730 PM CDT...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES...AND
WATCH FOR STANDING WATER IN LOW LYING AREAS.
LAT...LON 3388 9072 3301 9094 3301 9146 3315 9146
3353 9134 3352 9125 3356 9124 3360 9113
3366 9122 3369 9122 3371 9116 3366 9109
3368 9103 3372 9106 3370 9111 3373 9115
3378 9113 3378 9099 3384 9107 3389 9104
$$
NFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 3:47 PM CDT, 38 minutes earlier.
Area forecast discussion, Aug 16, 3:47 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Jackson MS 347 PM CDT TUE AUG 16 2016 .DISCUSSION... We remain locked into a persistent pattern of humid conditions with daily rounds of mainly diurnal tropical showers. A weak surface front remains stalled from east Texas through the Mid South into the Ohio Valley. To the southeast of this front across the Deep South, above normal deep layer moisture persists. Showers anchored along the front itself have been ongoing throughout the entire day, while activity farther south and east developed during the afternoon. Owing to modest 1 km shear, some of these lines of showers and storms have been producing gusty winds over central and south MS. Some of these are also rather efficient rain producers, and there has been at least one report of localized flooding in Hattiesburg this afternoon. This convection should begin to die down shortly after sunset with the loss of daytime instability. Additional low stratus and/or patchy fog development is possible late tonight into early Wednesday given the considerable lingering low level moisture. Heading through the middle of the week, the shortwave upper trough to the north will weaken and pull northeast, leaving the front stalled to our north. Persistent southerly low level flow around the western periphery of a surface ridge over the western Atlantic will keep a very moist airmass over our region. As a result, the forecast for the next few days will be status quo, with scattered to numerous mainly afternoon/evening showers and thunderstorms. Friday through next Tuesday...By the end of the work week, upper flow will be more zonal over the area, with the remnants of the persistent surface front lingering across AR/North MS. With surface ridging largely suppressed to the south and east of the region, this will maintain above normal rain chances into the extended portion of the forecast, particularly during the afternoon and evening periods. An upper trough will prograde across the Rockies toward the Great Lakes this weekend into early next week, pushing a new front across the Plains and into the Lower MS Valley. The greatest upper forcing with this system will remain north of our area, but guidance indicates there will be enough of a nudge to get the surface front southward partially through the area late Monday/Tuesday, where it will begin to lose steam as jet level flow becomes more parallel to the front. This may be enough to get some 60s dewpoints into the northern half of the area by Tuesday. However at least through early next week, significant relief from the summer muggies appears unlikely particularly for the southern half of the area. /DL/ && .AVIATION...Scattered to numerous shra/tsra activity was occuring over the west and cntrl portions of the area this aftn. A brief lowering of cigs and vsbys along with gusty winds can be expected with any tsra. This convective activity will diminish this evening but isold shra may continue in vcty of GLH through tonight. Areawide development of MVFR/IFR conditions is expected by 09Z Wed with LIFR conditions psbl again at HBG. Conditions wl slowly improve after 15z. Scattered to numerous tsra activity is expected again Wed aftn. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 74 90 74 90 / 34 45 24 48 Meridian 74 92 74 92 / 24 37 31 49 Vicksburg 73 90 74 90 / 43 48 27 46 Hattiesburg 75 91 74 91 / 22 40 19 41 Natchez 74 89 73 90 / 35 47 23 43 Greenville 74 86 74 88 / 43 57 24 53 Greenwood 74 89 73 89 / 39 49 22 53 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. && DL/22
Hazardous weather outlook, Aug 16, 2:00 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT TUE AUG 16 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 171900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 200 PM CDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 16, 2:13 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
213 PM CDT TUE AUG 16 2016
MSZ054-161945-
COPIAH MS-
213 PM CDT TUE AUG 16 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN COPIAH COUNTY UNTIL 245
PM CDT...
AT 213 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR ROCKPORT...OR 8 MILES SOUTHEAST OF HAZLEHURST...MOVING NORTH AT
20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HOPEWELL AROUND 240 PM CDT.
CRYSTAL SPRINGS AROUND 245 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GEORGETOWN.
LAT...LON 3173 9037 3204 9044 3204 9023 3202 9024
3185 9015 3185 9014 3183 9016 3183 9013
3182 9016 3180 9017 3179 9011 3179 9017
3178 9017 3178 9011 3177 9011 3177 9017
3176 9012 3174 9017
TIME...MOT...LOC 1913Z 184DEG 19KT 3180 9026
DBSpecial weather statement, Aug 16, 3:08 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 308 PM CDT TUE AUG 16 2016 MSZ051-162045- NEWTON MS- 308 PM CDT TUE AUG 16 2016 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN NEWTON COUNTY UNTIL 345 PM CDT... AT 308 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ROSE HILL...OR 11 MILES SOUTHEAST OF NEWTON...MOVING NORTH AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... DUFFEE AND LITTLE ROCK AROUND 345 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CHUNKY AND HICKORY. LAT...LON 3222 8911 3257 8911 3255 8892 3222 8892 TIME...MOT...LOC 2008Z 187DEG 23KT 3223 8900 NF
Special weather statement, Aug 16, 3:47 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT TUE AUG 16 2016
MSZ046-052-162115-
LAUDERDALE MS-KEMPER MS-
347 PM CDT TUE AUG 16 2016
...A STRONG THUNDERSTORM WILL AFFECT LAUDERDALE AND SOUTHERN KEMPER
COUNTIES UNTIL 415 PM CDT...
AT 346 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR DUFFEE TO NEAR INCREASE. MOVEMENT
WAS NORTH AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAUDERDALE...MERIDIAN...MERIDIAN STATION...MARION...DE KALB...
LIBERTY...BLACKWATER...DAMASCUS...TAMOLA...ALAMUCHA...ZERO...
PORTERVILLE...KEWANEE...NELLIEBURG...PRISMATIC...MARTIN...TOOMSUBA...
BLUFF SPRINGS...DALEVILLE AND SUQUALENA.
LAT...LON 3233 8842 3224 8848 3238 8892 3285 8891
3269 8837
TIME...MOT...LOC 2046Z 197DEG 21KT 3247 8899 3231 8856
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 2:13 PM CDT | Special Weather Statement | JAN | Copiah | 32 min |
| Aug 16, 3:08 PM CDT | Special Weather Statement | JAN | Newton | 37 min |
| Aug 16, 3:47 PM CDT | Special Weather Statement | JAN | Kemper, Lauderdale | 28 min |
| Aug 16, 4:51 PM CDT | Special Weather Statement | JAN | Adams, Jefferson | 24 min |
| Aug 16, 5:19 PM CDT | Special Weather Statement | JAN | Jefferson | 26 min |
| Aug 16, 5:23 PM CDT | Special Weather Statement | JAN | Holmes | 37 min |
| Aug 16, 6:03 PM CDT | Special Weather Statement | JAN | Leflore | 27 min |
| Aug 16, 6:33 PM CDT | Special Weather Statement | JAN | Grenada | 42 min |
Nearby
Flash Flood Warnings in Mississippi, 2016Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.